Texas, 2003

Damaging Wind in Texas, June 2, 2003

June 2, 2003 · NWS FWD · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 2, 12:00 PM CST, 38 minutes earlier.

Area forecast discussion, Jun 2, 12:00 PM CST, 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
100 PM CDT MON JUN 2 2003

AVIATION DISCUSSION...
A WEAK FRONT HAS MOVED THROUGH THE METROPLEX...AND EXTENDED
SOUTHEAST OF A BONHAM...TO WAXAHACHIE...TO BROWNWOOD LINE AS OF 18Z.
THUNDERSTORMS ARE EXPECTED TO REMAIN SOUTH OF THE METROPLEX
AIRPORTS...BUT WACO SHOULD SEE STORMS IN THEIR VICINITY THIS
AFTERNOON.  EXPECT VFR CONDITIONS FOR THE METROPLEX AIRPORTS THROUGH
LATE TONIGHT. WE  MAY SEE SOME LOW CLOUDS DEVELOP TOWARD DAYBREAK
WITH A LITTLE LIFT OVER THE FRONT.

UPDATED PUBLIC FORECAST...
AS NOTED IN THE AVIATION DISCUSSION...A WEAK FRONT EXTENDED SOUTHEAST
OF A BONHAM...TO WAXAHACHIE...TO BROWNWOOD LINE AS OF 18Z. AN UPDATED
ZONE FORECAST PACKAGE HAS BEEN ISSUED TO INCLUDE THE NEW SEVERE
THUNDERSTORM WATCH FOR THE SOUTHERN HALF OF THE FORECAST AREA.
HAVE ALSO INCREASED THE POPS ACROSS THE SOUTH...AND LOWERED THEM
IN THE NORTH.

FCSTID =   58
DFW   89  71  89  69 /  40  20  20  40
ACT   93  70  93  70 /  40  20  20  20
PRX   86  67  88  64 /  50  20  20  40
DTO   87  70  89  69 /  50  20  20  40
TKI   87  69  88  66 /  50  20  20  40
DAL   89  71  89  69 /  50  20  20  40
TRL   88  70  89  67 /  50  20  20  40
CRS   89  71  91  69 /  50  20  20  40
TPL   92  70  93  70 /  30  20  20  20

.FWD...
TX...SEVERE THUNDERSTORM WATCH UNTIL 600 PM CDT MONDAY FOR ZONES
TXC001...TXC027...TXC035...TXC093...TXC099...TXC139...TXC143...
TXC145...TXC161...TXC193...TXC213...TXC217...TXC221...TXC251...
TXC257...TXC281...TXC289...TXC293...TXC309...TXC331...TXC333...
TXC349...TXC395...TXC425...TXC467.
Hazardous weather outlook, Jun 2, 11:05 AM CST, 1 hour 33 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-022100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
1205 PM CDT MON JUN 2 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS THE SOUTHERN HALF OF NORTH TEXAS. THE SLIGHT RISK
AREA IS GENERALLY ALONG AND SOUTH OF A COMANCHE...TO STEPHENVILLE...
WAXAHACHIE...TO CANTON LINE. THE MAIN THREAT FROM THESE STORMS WILL
BE FROM LARGE HAIL...AND DAMAGING DOWNBURST WINDS.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORM WILL BE POSSIBLE THROUGH THE WEEK WITH CONTINUING
NORTHWEST FLOW ALOFT AND THE PASSAGE OF SOME WEAK COLD FRONTS. THE
BEST CHANCE OF THUNDERSTORMS WILL BE ON WEDNESDAY.  THUNDERSTORM
CHANCES SHOULD END BY SATURDAY AS HIGH PRESSURE BEGINS TO BUILD INTO
THE REGION.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE...THIS AFTERNOON AND EVENING...ALONG
AND SOUTH OF A COMANCHE...TO STEPHENVILLE... WAXAHACHIE...TO CANTON
LINE.

#58

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Mills

When
June 2, 12:38 PM CST
Where
Mills County, 5 mi SE of Goldthwaite
Measured
52 kt (60 mph) estimated sustained
Reported by
LAW ENFORCEMENT
Coordinates
31.400, -98.500

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365703.